PI's and lipoatrophy 2
Feb 21, 2007
Dear Dr. Conway, Thank you very much for your reply to my previous question. You mentioned two possible causes, the first being a continuation of lipoatrophy from my previous combination. I think this is less likely as I had a treatment interruption of a year during which time some fat returned. Secondly you said that perhaps the Ritonavir could be causing the lipoatrophy and maybe I could have a regime where it was not necessary, could you please give me an example of what that might be? Would it be possible to have a solely PI regime? Is it possible to take only atazanavir and saquinavir without a ritonavir booster? Thank you very much again for your advice and time!
Response from Dr. Conway
In the setting of an undetectable viral load, single drug switches to address issues of side effects (including lipodystrophy) are possible. In this context, the use of unboosted atazanavir is possible, substituting it for the boosted PI. The use of unboosted saquinavir is never indicated, due to very low blood levels of the drug. If the atazanavir option is not available to you, another consideration to avoid ritonavir is to use a non-nucleoside-based regimen, using efavirenz or nevirapine.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Coated Tongue After Open Mouth Kissing Worried I Have HIV
- Dry Mouth After Sex With Hooker Worried I Have HIV
- Rash After Blowjob Worried I Have HIV
- White Bumps After Erotic Massage Worried I Have HIV
- White Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Can Amoxicillin Cure Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.